Alert archive / Oklahoma / Freeze Warnings in 2005
Freeze Warning 3, NWS Norman, OK
NWS Norman, OK issued this freeze warning at Nov 15, 2005, 4:33 AM CST for 43 counties in Oklahoma; 8 counties in Texas. It took effect at Nov 16, 2005, 2:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2005, 4:33 AM CST (10:33 UTC)
- In effect from
- Nov 16, 2005, 2:00 AM CST
- Expired
- Nov 16, 2005, 9:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Norman, OK
All 51 counties
Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 80 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 10.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2507 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this freeze warning went out at Nov 15, 4:17 AM CST, 16 minutes earlier.
Area forecast discussion, Nov 15, 4:17 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
417 AM CST TUE NOV 15 2005
.DISCUSSION...
A POWERFUL STORM SYSTEM WILL PROVIDE QUITE A VARIETY OF
INTERESTING WEATHER ACROSS THE SOUTHERN PLAINS OVER THE NEXT 24
HOURS OR SO. THE SURFACE LOW WAS JUST SOUTHEAST OF PONCA CITY AT 4
AM AND WAS MOVING TOWARD THE EAST. A STRONG COLD FRONT TRAILED TO
THE SOUTHWEST FROM THE LOW. BEHIND THE FRONT... COOLER AND DRIER
AIR WAS MOVING SWIFTLY TOWARD THE SOUTHEAST. MANY MESONET SITES
HAVE BEEN REPORTING WIND GUSTS OF 40 TO 55 MPH ON A REGULAR BASIS
SINCE FRONTAL PASSAGE. THE NAM AND OTHER SHORT-RANGE MODELS
SUGGEST THAT WINDS WILL... IF ANYTHING... INCREASE FURTHER THIS
MORNING. WINDS AT 925 AND 850 MB ARE FORECAST TO BE 40 TO 55 KT...
AND LOW-LEVEL MIXING SHOULD BE QUITE EFFECTIVE AT BRINGING WINDS
INTO MARGINAL HIGH WIND WARNING LEVELS ACROSS ALL BUT OUR SOUTHERN
AND FAR EAST-CENTRAL COUNTIES. THE EXISTING HIGH WIND WARNING
WILL BE CONTINUED... AND THE FORMER HIGH WIND WATCH WILL BE
CONVERTED TO A HIGH WIND WARNING. WE DO NOT EXPECT ALL COUNTIES IN
THE HIGH WIND WARNING TO REACH THE SPECIFIC CRITERIA FOR THAT
WARNING (SUSTAINED 40 MPH OR GUSTS TO 58 MPH OR MORE)... BUT THERE
IS A GOOD CHANCE THAT SEVERAL COUNTIES WILL... AND THERE IS NO WAY
AT THIS TIME TO IDENTIFY EXACTLY WHERE THAT WILL HAPPEN. WINDS
SHOULD BE A LITTLE LESS STRONG IN THE SOUTH... AND A WIND ADVISORY
WILL REMAIN FOR THAT PART OF OUR AREA. THE STRONG WINDS MAY KICK
UP A BIT OF DUST IN A FEW SPOTS... BUT THERE DOES NOT APPEAR TO BE
A VERY HIGH RISK OF WIDESPREAD SIGNIFICANT BLOWING DUST.
THE STRONG WINDS WILL REQUIRE A RED FLAG WARNING ONCE AGAIN...
DESPITE THE RELATIVELY COOL TEMPERATURES AND MARGINAL RELATIVE
HUMIDITIES.
TEMPERATURES WILL PLUMMET THIS MORNING IN AREAS THAT HAVE NOT
ALREADY DROPPED. MANY LOCATIONS IN THE SOUTHEAST HALF OF OKLAHOMA
WILL HAVE EARLY MORNING HIGHS... THEN DROP ABOUT 10 DEGREES FOR
THE REST OF THE DAY.
THERE WILL BE A CHANCE OF THUNDERSTORMS IN SOUTHEAST OKLAHOMA AS
THE FRONT PLOWS THROUGH THE WARM AND HUMID AIRMASS EARLY THIS
MORNING. WARM MID-LEVEL TEMPERATURES WILL WORK HARD AGAINST STORM
DEVELOPMENT... SO CHANCES ARE LOW. THERE WILL ALSO BE A CHANCE OF
SHOWERS IN THE COLD AIR ALONG OUR NORTHERN BORDER AS THE VERY COLD
TEMPERATURES ALOFT... ASSOCIATED WITH THE UPPER-LEVEL STORM
SYSTEM... MOVE ACROSS THAT AREA THIS MORNING.
WINDS WILL SETTLE DOWN FAIRLY QUICKLY THIS EVENING... AND SHOULD
BE DOWN TO MODEST SPEEDS BY WEDNESDAY MORNING. CLEAR SKIES AND
A MUCH COOLER AIRMASS WILL RESULT IN VERY CHILLY MORNING
TEMPERATURES. WE EXPECT SUB-FREEZING TEMPERATURES ACROSS THE ENTIRE
FORECAST AREA... AND WILL ISSUE A FREEZE WARNING WITH THIS PACKAGE
FOR ALL BUT NORTHWEST OKLAHOMA... WHERE A HARD FREEZE HAS ALREADY
OCCURRED.
AFTER ALL THIS... THE REMAINDER OF THE FORECAST IS FAIRLY
UNEVENTFUL. A COUPLE OF REINFORCING SHOTS OF COOLER AIR WILL
EFFECTIVELY HOLD TEMPERATURES NEARLY STEADY THROUGH THE LAST HALF
OF THE FORECAST PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 46 26 49 30 / 10 0 0 0
HOBART OK 47 26 52 31 / 10 0 0 0
WICHITA FALLS TX 51 30 53 31 / 10 0 0 0
GAGE OK 44 19 50 26 / 10 0 0 0
PONCA CITY OK 42 23 46 27 / 20 0 0 0
DURANT OK 63 31 53 31 / 30 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HIGH WIND WARNING UNTIL 6 PM CST THIS AFTERNOON FOR OKZ019-
OKZ020-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-
OKZ030-OKZ031-OKZ037-OKZ038-OKZ039-OKZ040-OKZ044.
RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR OKZ004-OKZ005-
OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-OKZ013-
OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-OKZ021-
OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-
OKZ030-OKZ031-OKZ032-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-
OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-OKZ045-
OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.
FREEZE WARNING FROM 2 AM TO 6 AM CST WEDNESDAY FOR OKZ007-OKZ008-
OKZ011-OKZ012-OKZ013-OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-
OKZ019-OKZ020-OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-
OKZ027-OKZ028-OKZ029-OKZ030-OKZ031-OKZ032-OKZ033-OKZ034-
OKZ035-OKZ036-OKZ037-OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-
OKZ043-OKZ044-OKZ045-OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-
OKZ052.
HIGH WIND WARNING UNTIL 6 PM CST THIS AFTERNOON FOR OKZ004-
OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-
OKZ013-OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ021-OKZ022-
OKZ033-OKZ034-OKZ035-OKZ036.
WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR OKZ032-OKZ041-
OKZ042-OKZ043-OKZ045-OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-
OKZ052.
TX...HIGH WIND WARNING UNTIL 6 PM CST THIS AFTERNOON FOR TXZ084-
TXZ085-TXZ086-TXZ087.
RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR TXZ083-TXZ084-
TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
FREEZE WARNING FROM 2 AM TO 6 AM CST WEDNESDAY FOR TXZ083-TXZ084-
TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
HIGH WIND WARNING UNTIL 6 PM CST THIS AFTERNOON FOR TXZ083.
WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR TXZ088-TXZ089-
TXZ090.
&&
20/23Hazardous weather outlook, Nov 15, 1:57 AM CST, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
157 AM CST TUE NOV 15 2005
OKZ004>048-050>052-TXZ083>090-151300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...REST OF TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST
OKLAHOMA FOR THE REST OF TONIGHT.
LOCATION...
MAINLY EAST OF A LINE FROM HOLDENVILLE TO MADILL.
TIMING...
THROUGH THE REST OF TONIGHT.
IMPACTS...
HAIL TO THE SIZE OF GOLFBALLS AND WINDS TO 70 MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR THE POSSIBILITY OF SEVERE STORMS.
DISCUSSION...
CHANCES OF SEVERE STORMS HAVE DIMINISHED ACROSS SOUTHEAST OKLAHOMA.
HOWEVER...CHANCES ARE NOT ZERO. A CAPPING INVERSION HAS QUICKLY
REPLACED ISOLATED SHOWERS AND THUNDERSTORMS THAT INFLUENCED PARTS OF
SOUTHEAST OKLAHOMA MONDAY EVENING. THUNDERSTORMS HAVE INCREASED WELL
NORTHEAST OF THE AREA...INTO EXTREME NORTHEAST OKLAHOMA...AND
SOUTHWEST MISSOURI...WHICH IS WHERE THE BEST CHANCE FOR ADDITIONAL
STORMS WILL REMAIN OVERNIGHT.
AS A STRONG COLD FRONT NEARS WESTERN EDGES OF THE SLIGHT RISK AREA BY
SUNRISE...THERE IS A LOW CHANCE THAT THE FRONT MAY LIFT AIR ABOVE
THE STRONG CAPPING INVERSION...RESULTING IN THUNDERSTORMS. HOWEVER...
IT APPEARS THE BEST CHANCES FOR NEW STORMS WILL SHIFT EAST OF THE
AREA. DUE TO VERY STRONG WIND SHEAR...ANY STORMS THAT DEVELOP HAVE
THE POTENTIAL TO BECOME SUPERCELLS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY NOV 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...25 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG WINDS WILL CREATE POTENTIALLY HAZARDOUS CONDITIONS FOR MOST
OF OKLAHOMA AND WESTERN NORTH TEXAS OVERNIGHT WITH NORTHERLY WINDS
OF 25 TO 40 MPH WITH HIGHER GUSTS DEVELOPING BEHIND THE COLD FRONT.
REFER TO THE LATEST NOT PRECIPITATION WARNING FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
STORMS MAY BE OCCURRING EARLY TUESDAY MORNING OVER FAR SOUTHEAST
OKLAHOMA. THE STORMS WILL HAVE THE SAME CHARACTERISTICS AS STORMS
OVERNIGHT. THE FRONT WILL MOVE THROUGH SOUTHEAST OKLAHOMA BY 9 AM.
OTHER HAZARDOUS WEATHER...
STRONG NORTHERLY WINDS WILL CONTINUE THROUGH THE DAY ON TUESDAY.
HIGH WIND WATCHES AND WIND ADVISORIES HAVE BEEN POSTED. IN
ADDITION...A HARD FREEZE IS EXPECTED WEDNESDAY MORNING OVER MOST OF
OKLAHOMA AND WESTERN NORTH TEXAS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TODAY.
JAMESIn the hours before
Special weather statement, Nov 15, 2:13 AM CST, 2 hours 20 minutes before
OKZ013-019-020-025-026-028>032-040-042-043-047-048-150830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 213 AM CST TUE NOV 15 2005 TORNADO WATCH 862 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN OKLAHOMA... NOBLE...PAYNE...LOGAN...LINCOLN...OKLAHOMA...CLEVELAND... MCCLAIN...GARVIN...POTTAWATOMIE...SEMINOLE...HUGHES... PONTOTOC...COAL...JOHNSTON...AND ATOKA. THE IMMEDIATE RISK OF SEVERE STORMS HAS ENDED OVER THE AREA. A SLIGHT RISK OF SEVERE STORMS CONTINUES EAST OF A LINE FROM HOLDENVILLE...TO MADILL...FOR THE POSSIBILITY OF STORMS DEVELOPING ALONG A COLD FRONT AROUND SUNRISE. JAMES
Nearby
Freeze Warnings in Oklahoma, 2005Freeze Warnings in Texas, 2005Every freeze warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.